Alert archive / California / Wind Advisories in 2016
Wind Advisory 43, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 23, 2016, 9:54 AM PST. It took effect at Dec 23, 2016, 4:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2016, 9:54 AM PST (17:54 UTC)
- In effect from
- Dec 23, 2016, 4:00 PM PST
- Expired
- Dec 23, 2016, 9:37 PM PST
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
115 WWUS76 KHNX 231754 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 954 AM PST FRI DEC 23 2016 CAZ095-240000- /O.NEW.KHNX.WI.Y.0043.161224T0000Z-161224T0600Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITY OF...TEHACHAPI 954 AM PST FRI DEC 23 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING THEN DIMINISH OVERNIGHT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
2 follow-up statements
924 WWUS76 KHNX 232351 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 351 PM PST FRI DEC 23 2016 CAZ095-240600- /O.CON.KHNX.WI.Y.0043.161224T0000Z-161224T0600Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITY OF...TEHACHAPI 351 PM PST FRI DEC 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...WINDS WILL CONTINUE THROUGH THIS EVENING THEN DIMINISH OVERNIGHT. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. LIMITED VISIBILITIES WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
540 WWUS76 KHNX 240537 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 937 PM PST FRI DEC 23 2016 CAZ095-240645- /O.CAN.KHNX.WI.Y.0043.000000T0000Z-161224T0600Z/ KERN COUNTY MOUNTAINS- 937 PM PST FRI DEC 23 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY. WINDS ARE EXPECTED TO CONTINUE TO GUST THROUGH THE OVERNIGHT HOURS FROM THE NW 20 TO 30 MPH WITH GUSTS TO 55 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:28 AM PST, 6 hours 26 minutes earlier.
Area forecast discussion, Dec 23, 3:28 AM PST, 6 hours 26 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 328 AM PST Fri Dec 23 2016 .SYNOPSIS... A cold Pacific storm will move through central California today and Saturday bringing rain and mountain snow. The storm will move east of our area by Christmas Day and drier conditions and near seasonable temperatures can be expected for much of next week. && .DISCUSSION... Increasing clouds ahead of the approaching storm system has kept fog to a minimum overnight in the San Joaquin Valley. A more unusual area of fog development is in the desert near and east of Edwards AFB where they have received rain over the last couple of days. Visibility may be reduced in that area through mid morning, especially from Edwards AFB to near Barstow. Precipitation has begun moving across the Bay Area and the Sacramento Valley and is expected to reach Merced county near or shortly after 4 am then spread south through the day. The deeper moisture and heaviest precipitation spreads across the area late this afternoon and evening. The precipitation will then become showery by Saturday morning. By Saturday afternoon the best chance of showers will be in the mountains with decreasing chances in the San Joaquin Valley. Favorable jet dynamics are expected this afternoon and evening with our area in the LFQ of a 100 KT 300MB jet max and strong orographics over the Southern Sierra Nevada will lead to 1 to 2 inches of liquid precipitation. A Winter Storm Warning remains in effect for the Southern Sierra Nevada where 1 to 2 feet of snow is anticipated above 6000 feet with higher amounts possible near the crest. Snow levels are expected to lower to around 3000 feet by Saturday morning as a colder airmass pushes into Central California and the precipitation becomes showery in nature. Brisk northwest winds are expected to accompany the colder post- frontal airmass and wind gusts to 50 mph along with lowering snow levels will adversely impact holiday travel over the major passes in the Kern County Mountains. A Winter Weather Advisory remains in effect from 400 am PST Saturday until 1000 pm PST Saturday. Rainfall totals in the San Joaquin valley are expected to generally be between a quarter and three quarters of an inch. With the ground recently saturated from last week's storm expect some nuisance flooding and some local ponding, but do not anticipate widespread flooding from this storm. While there will be some increased instability over our area on Saturday afternoon, do not anticipate thunderstorm development as best CAPE remains well to the west of our area. However, with the colder air a few ice pellet showers cannot be ruled out. The trough will move east of our area and into the Great Basin by Christmas Eve with a few showers lingering over the mountains overnight. Some upslope low clouds are expected to persist into Christmas Day over the northern slopes of the Tehachapi Mountains and west slopes of the Southern Sierra Nevada. Another low drops out of the Gulf of Alaska Sunday, but is expected to close off and drop south off the California coast Sunday night and Monday. Both the ECMWF and GFS are in agreement in keeping the low far enough off shore to keep us dry during this time. The ECMWF takes this low southward Monday night and the moves it inland Tuesday while the GFS holds it off the southern California coast before moving it inland next Thursday night and Friday. Either way, it looks like there will be some ridging over central California for dry weather Tuesday through Friday. Temperatures will generally be near or slightly above seasonal normals. However, night and morning fog will likely be problematic in the San Joaquin Valley next week. && .AVIATION... Expect MVFR with areas of IFR ceilings and visibility in showers in the central San Joaquin Valley starting 15Z Friday and spreading southward through today and into the evening. Expect widespread MVFR and mountain obscuration IFR/LIFR over the Sierra Nevada by 18Z Friday and into the Kern County mountains by 00Z Saturday. Across the Kern County desert areas...VFR conditions will prevail with southwesterly surface winds around 15-20kts with gusts around 30 kts at times...mainly after 18Z Friday. Otherwise VFR over the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Warning from 10 AM this morning to 4 PM PST Saturday CAZ096-097. Winter Weather Advisory from 4 AM to 10 PM PST Saturday CAZ095. && public...Bean avn/fw...BSO synopsis...Bean weather.gov/hanford
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.